Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 182, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 10, 2005, 7:38 AM CDT for Pecos County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2005, 7:38 AM CDT (12:38 UTC)
- Expired
- Jun 10, 2005, 8:45 AM CDT
- In force
- 67 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 115 km from the middle of the area, began a volume at 12:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 0.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3111 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 101239 SVRMAF TXC371-101345- /O.NEW.KMAF.SV.W.0182.050610T1238Z-050610T1345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 738 AM CDT FRI JUN 10 2005 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN PECOS COUNTY IN SOUTHWEST TEXAS * UNTIL 845 AM CDT * AT 735 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL PECOS COUNTY...OR 11 MILES EAST OF FORT STOCKTON...MOVING NORTH AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... INTERSTATE 20 EAST OF FORT STOCKTON... FARM ROAD 1053... FARM ROAD 11... DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3091 10284 3087 10265 3106 10240 3128 10283 $$
1 follow-up statement
000 WWUS54 KMAF 101307 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 805 AM CDT FRI JUN 10 2005 TXC371-101345- /O.CON.KMAF.SV.W.0182.000000T0000Z-050610T1345Z/ PECOS- 805 AM CDT FRI JUN 10 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 845 AM CDT FOR NORTHERN PECOS COUNTY... AT 801 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 11 MILES WEST OF GIRVIN...OR 18 MILES NORTHWEST OF BAKERSFIELD...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...GIRVIN...FARM ROAD 11 NORTHWEST OF GIRVIN. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3097 10273 3093 10259 3110 10235 3132 10264 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 4:22 AM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jun 10, 4:22 AM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 422 AM CDT FRI JUN 10 2005 .SHORT TERM... LOOKING FOR SEVERE WEATHER TODAY. WHILE THE MODERATE SEVERE THREAT IS CENTERED OVER THE PANHANDLE THE LATEST SWODY1 PUSHES THE MODERATE RISK DOWN INTO CENTRAL PERMIAN BASIN AND THE SLIGHT RISK WESTWARD TO NEAR THE MOUNTAINS... SO HAVE EXPANDED AND INCREASED POPS THIS AFTERNOON AND TONIGHT AS SPC EXPECTING THE DRYLINE TO BECOME VERY ACTIVE THIS AFTERNOON AND EVENING. CURRENTLY MOISTURE PACKED UP AGAINST THE MOUNTAINS BUT ETA HAS DRYLINE MOVING EAST INTO DAWSON... MIDLAND... AND BREWSTER COUNTIES BY LATE AFTERNOON. SHORTWAVE ROTATING THROUGH BASE OF UPPER TROUGH WILL MOVE ACROSS AREA TODAY... BOTH AVN AND ETA HAVE IT CENTERED OVER SE NM AS OF 00Z WITH BEST LIFT OUT AHEAD OF IT. A SURFACE LOW ALONG THE TEXAS/NEW MEXICO BORDER WILL PULL RICH LOW LEVEL MOISTURE UP ACROSS THE EAST. COMBINATION OF SHORTWAVE... DRYLINE... HIGH CAPE... OUTFLOWS FROM LAST NIGHTS STORMS ACROSS SOUTH PLAINS... AND MAXIMUM DAYTIME HEATING WILL CREATE POTENTIAL FOR DANGEROUS SUPERCELLS ESPECIALLY ALONG AND EAST OF A LAMESA... MIDLAND... TO BIG LAKE LINE. WILL HIT SEVERE THREAT HARD IN HWO. ABUNDANT SUNSHINE SHOULD PUSH TEMPS INTO THE MID 90S AHEAD OF THE DRYLINE WITH LOWER 100S ALONG PECOS AND RIO GRANDE RIVERS. OVERNIGHT DRYLINE WILL NOT BE AS QUICK TO RETURN WEST AS UPPER TROUGH PASSES SO LOOK FOR SOMEWHAT COOLER MORNING TEMPERATURES. .LONG TERM... WHILE THE DRYLINE IS EXPECTED TO REMAIN ACROSS THE AREA THIS WEEKEND...SATURDAY COULD END UP BEING A DOWN DAY FOR SEVERE WEATHER IN THE WAKE OF TODAYS SHORTWAVE TROUGH MOVING ACROSS THE AREA. HOWEVER...BOTH THE NAM AND GFS BRING ANOTHER MID LEVEL SHORTWAVE TROUGH INTO NEW MEXICO SUNDAY MORNING. THIS WARRANTS SLIGHT CHANCE POPS FOR THUNDERSTORMS OVER THE NORTHEAST PERMIAN BASIN AND PORTIONS OF THE ROLLING PLAINS FOR SUNDAY AFTERNOON WHERE...700 MB TEMPERATRUES WILL STILL BE SUFFICIENTLY COOL THAT THE CAP APPEARS BREAKABLE. AS AN UPPER LEVEL STORM SYSTEM MOVES ACROSS THE NORTHERN HIGH PLAINS ON MONDAY INTO TUESDAY...THIS WILL RESULT IN AN ASSOCIATED SURFACE COLD FRONT MAKING ITS WAY INTO OUR FORECAST AREA BY TUESDAY EVENING. WITH UPSLOPE SURFACE FLOW AND MODERATE INSTABILITY EXPECTED OVER THE NORTHERN AND CENTRAL PERMIAN BASIN...HAVE INTRODUCED SLIGHT CHANCE POPS. AS THE SUBTROPICAL RIDGE BUILDS OVER THE AREA BY THE MIDDLE OF NEXT WEEK...THERE ARE EXPECTATIONS OF DRIER WEATHER FOR THE CWA. HAVE MADE SOME ADJUSTMENTS TO THE GRIDS FOR THE TIMING OF THE SHORTWAVE ACROSS THE AREA ON SUNDAY AND FOR THE ARRIVAL OF THE WEAK COLD FRONT ON TUESDAY. GFS MOISTURE AND TEMPERATURE PROGS APPEARS REASONABLE AND HAVE TRENDED TOWARDS THOSE NUMBERS. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 94 66 95 73 / 40 40 20 20 CARLSBAD NM 100 63 98 68 / 10 10 0 10 DRYDEN TX 94 70 96 74 / 30 20 20 10 FORT STOCKTON TX 97 68 99 71 / 30 20 20 20 GUADALUPE PASS TX 93 65 91 65 / 0 0 0 10 HOBBS NM 98 63 95 68 / 10 10 0 10 MARFA TX 93 55 92 59 / 10 10 0 10 MIDLAND INTL AIRPORT TX 94 67 95 73 / 30 30 20 10 ODESSA TX 96 67 96 73 / 30 30 20 10 WINK TX 104 67 101 72 / 20 20 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 72/03
Hazardous weather outlook, Jun 10, 4:57 AM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 457 AM CDT FRI JUN 10 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-110923- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 457 AM CDT FRI JUN 10 2005 (357 AM MDT FRI JUN 10 2005) THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS PORTIONS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO... WITH A MODERATE RISK OF SEVERE STORMS ALONG AND EAST OF A LAMESA... MIDLAND... TO BIG LAKE LINE. THE DEVELOPMENT OF SUPERCELL THUNDERSTORMS WILL BE POSSIBLE WITH VERY LARGE HAIL AND DAMAGING WIND BEING THE PRIMARY THREATS. ISOLATED TORNADOES ARE ALSO POSSIBLE. LOCALLY HEAVY RAIN COULD RESULT IN FLASH FLOODING...ESPECIALLY IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS ON SUNDAY AFTERNOON ACROSS THE NORTHEAST PERMIAN BASIN AND THE ROLLING PLAINS COULD REACH SEVERE LEVELS...WITH THE MAIN SEVERE WEATHER THREAT BEING LARGE HAIL. A WEAK COLD FRONT IS EXPECTED TO MOVE INTO THE NORTHERN AND CENTRAL PERMIAN BASIN ON TUESDAY EVENING. ISOLATED THUNDERSTORMS ALONG THIS COLD FRONT COULD ALSO PRODUCE SEVERE WEATHER WITH THE MAIN THREAT AGAIN BEING LARGE HAIL. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS ALONG AND EAST OF A MALJAMAR TO FORT DAVIS TO ALPINE LINE SHOULD MONITOR THE LATEST WEATHER DEVELOPMENTS AND BE PREPARED FOR ACTIVATION THIS AFTERNOON AND EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE) HTTP://WWW.WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:26 PM CDT | Tornado Warning | MAF | Pecos, Terrell | 64 min |
| Jun 9, 8:27 PM CDT | Tornado Warning | MAF | Terrell | 63 min |
| Jun 9, 9:27 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 39 min |
| Jun 10, 7:50 AM CDT | Severe Thunderstorm Warning | MAF | Upton | 55 min |
| Jun 10, 8:44 AM CDT | Flash Flood Warning | MAF | Crane, Pecos, Upton | 3 hr |
| Jun 10, 11:09 AM CDT | Severe Thunderstorm Warning | MAF | Upton | 51 min |
| Jun 10, 11:39 AM CDT | Flash Flood Warning | MAF | Upton | 4 hr |
| Jun 10, 11:42 AM CDT | Flash Flood Warning | MAF | Pecos | 4 hr |
| Jun 10, 12:57 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 48 min |
| Jun 10, 1:19 PM CDT | Flash Flood Warning | MAF | Reagan | 3 hr |
| Jun 10, 2:27 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 48 min |
| Jun 10, 2:43 PM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| Jun 10, 3:17 PM CDT | Tornado Warning | MAF | Brewster, Pecos | 43 min |
| Jun 10, 4:00 PM CDT | Tornado Warning | MAF | Brewster, Pecos | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.